MAUDE Adverse Event Report: COVIDIEN KENDALL SCD; SLEEVE, LIMB, COMPRESSIBLE

COVIDIEN KENDALL SCD; SLEEVE, LIMB, COMPRESSIBLE
Model Number 295250
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently under way; upon completion the results will be forwarded.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Customer states that device makes sparks.
 
Additional Manufacturer Narrative
An investigation was performed for the reported customer complaint: ¿customer states that device makes sparks.¿ the device history record (dhr) for serial number (b)(4) indicates product and specification requirements were met with no non-conforming product identified relating to this customer report.Product cannot be released unless it passes all quality and conformance requirements.In-process procedures are also in place to prevent nonconforming product in the manufacturing process.This ensures components and finished products meet all quality inspection standards.These controls include, but are not limited to: material verification/certification processes, dimensional specifications, statistical samplings, periodic audits, process inspections, machine maintenance/operation and personnel training and certification.The unit was returned for repair and an evaluation was performed for the reported condition.The unit was triaged and evidence of short circuiting on the power cord was observed.Service was performed and the device met all technical standards for the safety and effectiveness of medical electrical equipment, per iec 60601 cl-1 standards.The unit is technically efficient and safe for use.Power cords periodically require replacement due to age, usage and user damage.The service manual instructs the user to periodically inspect the power cord¿s resistance to ensure its electrical safety.If they are not replaced, normal flexing, wrapping the cord too tightly around the bed hook, or supporting the weight of the unit with the cord can cause individual wire strands to break, which increases the amount of heat generated by current flow; over time continued flexing of the cord results in eventual malfunction.The reported customer complaint was confirmed.A specific root cause could not be determined.The probable root cause was determined to be customer misuse.This complaint will be utilized for tracking and trending purposes.If information is provided in the future, a supplemental report will be issued.

Brand Name
KENDALL SCD
Common Device Name
SLEEVE, LIMB, COMPRESSIBLE
Manufacturer (Section D)
COVIDIEN
building 10- no 789 puxing roa
shanghai 20111 4
CN  201114
MDR Report Key7986269
Report Number3006451981-2018-00613
Device Sequence Number1552145
Product Code JOW
UDI-Device Identifier10884521129573
UDI-Public10884521129573
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number295250
Device Catalogue Number295250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2018
Supplement Date Received by Manufacturer10/22/2018
Initial Report FDA Received Date10/19/2018
Supplement Report FDA Received Date10/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1